Alert archive / Georgia / Flash Flood Warnings in 2008
Flash Flood Warning 12, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Sep 10, 2008, 3:14 AM EDT for McDuffie County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2008, 3:14 AM EDT (07:14 UTC)
- Expired
- Sep 10, 2008, 6:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- None
County McDuffie County, GA
The radar
The Robins AFB radar (KJGX), 127 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1403 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCAE 100714
FFWCAE
GAC189-101015-
/O.NEW.KCAE.FF.W.0012.080910T0714Z-080910T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
314 AM EDT WED SEP 10 2008
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF THOMSON...
* UNTIL 615 AM EDT
* AT 306 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR
ESTIMATES OF 3 TO 4 INCHES HAVE ALREADY FALLEN IN THE AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL
WEATHER SERVICE TOLL FREE IN COLUMBIA AT 1 800 7 7 5 7 1 9 9.
LAT...LON 3363 8259 3364 8247 3365 8246 3357 8243
3355 8243 3355 8242 3341 8236 3345 8257
3361 8264
$$
TTH1 follow-up statement
000
WGUS72 KCAE 100832
FFSCAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
432 AM EDT WED SEP 10 2008
GAC189-101015-
/O.CON.KCAE.FF.W.0012.000000T0000Z-080910T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDUFFIE GA-
432 AM EDT WED SEP 10 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM EDT FOR
MCDUFFIE COUNTY...
AT 423 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. RADAR
ESTIMATES 6 TO 7 INCHES OF RAIN HAVE FALLEN AND ANOTHER 1 TO 2
INCHES OF RAIN IS POSSIBLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER
SERVICE IN COLUMBIA TOLL FREE AT 1 800 7 7 5 7 1 9 9.
LAT...LON 3363 8259 3364 8247 3365 8246 3357 8243
3355 8243 3355 8242 3341 8236 3345 8257
3361 8264
$$
TTHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 3:08 AM EDT, 6 minutes earlier.
Area forecast discussion, Sep 10, 3:08 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 308 AM EDT WED SEP 10 2008 .SYNOPSIS... A FRONT AND ABUNDANT ATMOSPHERIC MOISTURE WILL INCREASE OUR RAIN CHANCES THROUGH THURSDAY. AN UPPER LEVEL RIDGE WILL BUILD OVER THE REGION FRIDAY THROUGH MONDAY. ANOTHER FRONT WILL APPROACH BY MONDAY. && .NEAR TERM /THROUGH TODAY/... FLAT UPPER RIDGE AXIS WILL REMAIN JUST TO OUR SOUTH...AS UPPER IMPULSES RIDE BY JUST TO OUR NORTH. LATEST MODELS SLOWER WITH THE BACK DOOR FRONT...WHICH APPEARS WILL REMAIN JUST NORTH FO OUR FORECAST AREA TODAY. CONVECTIVE CHECKLIST YIELDS WEAK TO MODERATE INSTABILITIES. LOCALLY HEAVY RAIN WILL BE THE MAIN THREAT. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... IT APPEARS THAT THE FRONT WILL SLIP INTO OUR NORTHERN OR CENTRAL FORECAST AREA TONIGHT AND STALL THROUGH THURSDAY. FRONTAL CONVERGENCE AND HIGH PRECIPITABLE WATER VALUES WARRANT CONTINUED LIKELY POPS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... UPPER RIDGE TO BUILD OVER THE SE US/DEEP SOUTH. IT APPEARS THAT THE FRONT WILL GRADUALLY LIFT BACK NORTH OR BECOME DIFFUSE. GFS BRINGS ANOTHER FRONT INTO THE REGION MON/TUES TIME PERIOD. WILL MAINTAIN GOING FORECAST WITH A CHANCE OF SHOWERS/THUNDERSTORMS EACH DAY. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... WEAK SLOW MOVING COLD FRONT WILL DRIFT SOUTHWARD THROUGH THE AREA TODAY AND TONIGHT. A FEW RIPPLES OF ENERGY ALOFT WILL MOVE OVER FRONT AND HELP GENERATE SHOWERS AND THUNDERSTORMS NEXT 24 HOURS. AS FRONT SLIPS SOUTHWARD THIS AFTERNOON AND TONIGHT...SOUTH TO SOUTHEAST WINDS OVER EAST WINDS AT SURFACE WILL HELP CREATE WEAK ISENTROPIC LIFT TO AID SHOWER DEVELOPMENT AS WELL. 06Z-08Z START OF PERIOD...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DECREASE OVER AREA. 08Z-12Z CONVECTIVE ACTIVITY AT A MINIMUM AS SCATTERED CLOUDS OR CLEAR SKIES WILL ALLOW FOG AND STRATUS TO DEVELOP. MVFR CONDITIONS EAST PART OF AREA CAE/CUB WITH CIGS NEAR 2 KFT AND VSBYS 4-5 MILES IN FOG. SOUTH AND WESTERN PARTS AGS/DNL/OGB IFR CONDITIONS WITH CIGS 0.6-1.0 KFT AND VSBYS 1-2 MILES IN FOG...VSBY 1/2 MILE IN FOG POSSIBLE AT AGS. 12Z-22Z WEDNESDAY FRONT DRAPED ACROSS AREA...MAINLY VFR CONDITIONS BUT BRIEF IFR-MVFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS. AFTER 22 THROUGH 06Z THURSDAY MORNING...FRONT SLIPS SOUTH OF AREA. MVFR CONDITIONS DEVELOPING WITH CIGS NEAR 2 KFT AND VSBYS 4-5 MILES IN RAIN AND FOG. WIDESPREAD IFR CONDITIONS MAY OCCUR DURING THE LATE NIGHTS AND MORNINGS THURSDAY THROUGH FRIDAY ASSOCIATED WITH A MOIST ONSHORE FLOW AND DIURNAL COOLING. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Sep 9, 5:39 AM EDT, 21 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 539 AM EDT TUE SEP 9 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-100945- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 539 AM EDT TUE SEP 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:15 AM EDT | Flash Flood Warning | CAE | Columbia | 3 hr |
Nearby
Flash Flood Warnings in Georgia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.